Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suffering from reoccurring loose motions. On medication. Suggest some safer way to cure stomach infection?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have been having repeated stomach problems for last 6 months (loose motions) as I have been traveling a lot. Doctors prescribed me Ofloxacin+Ornidazole antibiotics along with probiotic (Vizylac) and I have take 4 courses (of 3 days each) of the antibiotic in last 6 months. I am 28 years, male. Can you please advice if there is a more safer way for curing stomach infections and also to boost the immunity of the digestive system so as to avoid repeated stomach problems. What changes should I make in my diet to strengthen my digestive system?
Posted Thu, 16 Aug 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 44 minutes later
Thanks for writing in.
Persistent and periodic loose motions is suggestive of dysentry.
I would suggest the following to get you back on track.

1. Avoid eating outside snack foods like pani puri etc.
2. Whatever food you eat , ensure that it is cooked and hot. This will reduce the chances of reinfection.
3. Be careful about water. Drink boiled water only.

Stop all previous medications and follow the protocol suggested by me.

1. Tab. Cifran 500mg twice a day after meals ( 1 after breakfast and 1 after dinner)
2. Tab flagyl 400mg thrice a day after meals (1 after breakfast,1 after lunch and 1 after dinner)
3. Tab rantac 150mg twice a day (1 before breakfast and 1 before dinner)
Above tabs should be taken for 10 days. Do not indulge in alcohol while on these medications in view of the chances of reaction.

After completion of the antibiotic course start the following

ECONORM 1 XXXXXXX per day early in the morning. The powder is to be mixed in water at room temp and consumed. Do not eat or drink anything half an hour before and after taking this medication .
This should be done for 7 days.
The purpose is to rebuild the indigenous bacterial flora.
Yogurts may also help.

After completion of this course then your gut immunity needs to be strenghtened.

GLUTAMINE 1 XXXXXXX on alternate days for 10 days . This is to be taken prepared in plain water. (total course will involve taking 5 sachets)

I am sure my recommendations will help resolve your digestive issues.
With regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor